57 year old,otherwise healthy except hypertension.Have been on atenolol 13 months. Soon after starting this I got so nervous I began shaking uncontrollably while driving on the interstate, had to pull off. Feel tired, back aches, strange dreams, irritable, feel bad in general all the time. Had all kinds of tests recently, nothing found wrong. Doc says it is not the atenolol.
Anyone ever had tremors with Atenolol?
Added 4 Aug 2010:
Cardiologist sent me to a general practioner, found B12 deficiency, take monthly injections. Then sent to neurologist, brain scan was fine. Sent to psychiatrist, prescribed Valium, then Xanax. Put me to sleep. Feel like a nut case trying to find help. Hoping someone else has any info to share!!
Atenolol - the most common side effects include:
* Tiredness -- in up to 26% of people
* Dizziness -- up to 13%
* Cold hands or feet -- up to 12%
* Depression -- up to 12%
* Fatigue -- up to 6%
The doc has been prescribing Xanax, valium etc. which would make you drowsy, B12 deficiency could be taken care via supplements, xanax, valium are addictive meds, would try & seek a second opinion & get some doc to prescribe an alternate to atenolol, newer high BP meds are now available which perhaps would not have the drastic side effects.
Hope the info helps? Be well & safe!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Mar 2011 • 7 answers
Updated 25 Oct 2012 • 2 answers
I had ED from atenolol, stopped treatment & still have ED, what are the risks of not taking BP meds?
Updated 21 Apr 2013 • 4 answers
Updated 22 Nov 2012 • 4 answers
Updated 15 Jul 2015 • 2 answers